MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE ONE STEP BUTTON; TUBE, GASTRO-ENTEROSTOMY

BOSTON SCIENTIFIC CORPORATION ENDOVIVE ONE STEP BUTTON; TUBE, GASTRO-ENTEROSTOMY
Model Number M00568520
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive one step button kit pull method was used during a percutaneous endoscopic gastrostomy (peg) placement procedure on (b)(6) 2019.According to the complainant, during the procedure, when the device was pulled from the inside out of the stoma, the catheter had detached.Reportedly, there was no resistance encountered when it was pulled.The procedure was completed with a new endovive one step button kit pull method.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive one step button kit pull method was used during a percutaneous endoscopic gastrostomy (peg) placement procedure on (b)(6) 2019.According to the complainant, during the procedure, when the device was pulled from the inside out of the stoma, the catheter had detached.Reportedly, there was no resistance encountered when it was pulled.The peg tube detached inside patient and the detached portion was retrieved via endoscope.The procedure was completed with a new endovive one step button kit pull method.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 2907 captures the reportable event of one step button detached.Block h10: the analysis of the returned device revealed that the sheath peeled away and the button completely released.The c-flex tubing was broken.Approximately 1cm of the tubing remained on the distal end of the connector.The c-flex tubing is narrowed near the broken area indicating stretching of material due to tensile force.C-flex tubing outer diameter was measured in some points of the device, the narrowed section was found out of specification confirming stretching of material.The complaint was consistent with the reported incident that one step button delivery system was detached.It is most likely that procedural and anatomical factors encountered during the procedure could have affected the device performance and its integrity.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 2907 captures the reportable event of one step button detached.Block h6 (evaluation conclusion codes): the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description

Brand Name
ENDOVIVE ONE STEP BUTTON
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8935075
Report Number3005099803-2019-04285
Device Sequence Number1746805
Product Code KGC
UDI-Device Identifier08714729149231
UDI-Public08714729149231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2021
Device Model NumberM00568520
Device Catalogue Number6852
Device Lot Number0023169946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/26/2019
09/23/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date08/29/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;